Annals of Global Analysis and Geometry

, Volume 52, Issue 4, pp 413–424 | Cite as

An Alexandrov–Fenchel-type inequality for hypersurfaces in the sphere



We find a monotone quantity along the inverse mean curvature flow and use it to prove an Alexandrov–Fenchel-type inequality for strictly convex hypersurfaces in the n-dimensional sphere, \(n \ge 3\).


Alexandrov–Fenchel-type inequality Inverse mean curvature flow Convex hypersurfaces in the sphere 

Mathematics Subject Classification

51M16 53C44 


  1. 1.
    Alexandrov, A.D.: Zur Theorie der gemischten volumina von konvexen Körpern. II. Neue Ungleichungen zwischen den gemischten Volumina und ihre Anwendungen. Rec. Math. (Moscou) [Mat. Sbornik] N.S., 2, 1205–1238 (1937)MATHGoogle Scholar
  2. 2.
    Alexandrov, A.D.: Zur Theorie der gemischten Volumina von konvexen Körpern III. Die Erweiterung zweier Lehrsätze Minkowskis über die konvexen Polyeder auf die beliebigen konvexen Körper. Rec. Math. (Moscou) [Mat. Sbornik] N.S. 3, 27–46 (1938)MATHGoogle Scholar
  3. 3.
    Alías, L.J., de Lira, J.H.S., Malacarne, J.M.: Constant higher-order mean curvature hypersurfaces in Riemannian spaces. J. Inst. Math. Jussieu 5(4), 527–562 (2006)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Brendle, S.: Constant mean curvature surfaces in warped product manifolds. Publ. Math. Inst. Hautes Études Sci. 117, 247–269 (2013)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Brendle, S., Hung, P.-K., Wang, M.-T.: A Minkowski inequality for hypersurfaces in the anti-de Sitter-Schwarzschild manifold. Comm. Pure Appl. Math. 69(1), 124–144 (2016)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Dahl, M., Gicquaud, R., Sakovich, A.: Penrose type inequalities for asymptotically hyperbolic graphs. Ann. Henri Poincaré 14(5), 1135–1168 (2013)MathSciNetCrossRefMATHGoogle Scholar
  7. 7.
    de Lima, L.L., Girão, F.: The ADM mass of asymptotically flat hypersurfaces. Trans. Amer. Math. Soc. 367(9), 6247–6266 (2015)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    de Lima, L.L., Girão, F.: An Alexandrov–Fenchel-type inequality in hyperbolic space with an application to a Penrose inequality. Ann. Henri Poincaré 17(4), 979–1002 (2016)MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    do Carmo, M.P., Warner, F.W.: Rigidity and convexity of hypersurfaces in spheres. J. Differ. Geometry 4, 133–144 (1970)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Ge, Y., Wang, G., Wu, J.: A new mass for asymptotically flat manifolds. Adv. Math. 266, 84–119 (2014)MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Ge, Y., Wang, G., Wu, J.: The GBC mass for asymptotically hyperbolic manifolds. Math. Z. 281(1–2), 257–297 (2015)MathSciNetCrossRefMATHGoogle Scholar
  12. 12.
    Gerhardt, C.: Curvature flows in the sphere. J. Differ. Geom. 100(2), 301–347 (2015)MathSciNetCrossRefMATHGoogle Scholar
  13. 13.
    Girão, F., Mota, A.: The Gauss-Bonnet-Chern mass of higher codimension graphical manifolds. ArXiv e-prints, Sept (2015)Google Scholar
  14. 14.
    Guan, P., Li, J.: The quermassintegral inequalities for \(k\)-convex starshaped domains. Adv. Math. 221(5), 1725–1732 (2009)MathSciNetCrossRefMATHGoogle Scholar
  15. 15.
    Kwong, K.-K., Miao, P.: A functional inequality on the boundary of static manifolds. ArXiv e-prints, Jan. 2016. To appear in Asian J. Math Google Scholar
  16. 16.
    Lam, M.-K.G.: The graph cases of the Riemannian positive mass and Penrose inequalities in all dimensions. ProQuest LLC, Ann Arbor, MI, 2011. Thesis (Ph.D.)—Duke UniversityGoogle Scholar
  17. 17.
    Li, H., Wei, Y., Xiong, C.: The Gauss-Bonnet-Chern mass for graphic manifolds. Ann. Global Anal. Geom. 45(4), 251–266 (2014)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Li, J., Xia, C.: An integral formula and its applications on sub-static manifolds. ArXiv e-prints, Mar. (2016)Google Scholar
  19. 19.
    Makowski, M., Scheuer, J.: Rigidity results, inverse curvature flows and Alexandrov–Fenchel type inequalities in the sphere. Asian J. Math. 20(5), 869–892 (2016)MathSciNetCrossRefMATHGoogle Scholar
  20. 20.
    Mirandola, H., Vitório, F.: The positive mass theorem and Penrose inequality for graphical manifolds. Comm. Anal. Geom. 23(2), 273–292 (2015)MathSciNetCrossRefMATHGoogle Scholar
  21. 21.
    Qiu, G., Xia, C.: A generalization of Reilly’s formula and its applications to a new Heintze–Karcher type inequality. Int. Math. Res. Not. IMRN 17, 7608–7619 (2015)MathSciNetCrossRefMATHGoogle Scholar
  22. 22.
    Wang, X., Wang, Y.-K.: Brendle’s inequality on static manifolds. J. Geom. Anal., (2017)Google Scholar
  23. 23.
    Wei, Y., Xiong, C.: Inequalities of Alexandrov-Fenchel type for convex hypersurfaces in hyperbolic space and in the sphere. Pacific J. Math. 277(1), 219–239 (2015)MathSciNetCrossRefMATHGoogle Scholar
  24. 24.
    Zhu, X.-P.: Lectures on mean curvature flows, volume 32 of AMS/IP studies in advanced mathematics. American Mathematical Society, International Press, Providence, Somerville (2002)CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2017

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade Federal do CearáFortalezaBrazil

Personalised recommendations